Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 13, 2010, 1:56 PM MDT. It took effect at Sep 14, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2010, 1:56 PM MDT (19:56 UTC)
- In effect from
- Sep 14, 2010, 12:00 PM MDT
- Expired
- Sep 14, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS85 KSLC 131956 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 156 PM MDT MON SEP 13 2010 UTZ420-434-141130- /O.UPG.KSLC.FW.A.0019.100914T1800Z-100915T0300Z/ /O.NEW.KSLC.FW.W.0028.100914T1800Z-100915T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 156 PM MDT MON SEP 13 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS SOUTH OF I-80...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS. * WIND: SOUTH WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASE TO 15 TO 25 MPH WITH GUSTS NEAR 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: POOR HUMIDITY RECOVERIES TONIGHT WILL ALLOW HUMIDITIES TO DROP BELOW 15 PERCENT BY LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH EARLY TUESDAY EVENING. * IMPACTS: THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
078 WWUS85 KSLC 140826 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 226 AM MDT TUE SEP 14 2010 UTZ420-434-141800- /O.CON.KSLC.FW.W.0028.100914T1800Z-100915T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 226 AM MDT TUE SEP 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 AND 434... * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS SOUTH OF I-80...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS. * WIND: SOUTH WINDS OF 10 TO 20 MPH TUESDAY MORNING WILL INCREASETO 15 TO 25 MPH WITH GUSTS NEAR 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: POOR HUMIDITY RECOVERIES TONIGHT WILL ALLOW HUMIDITIES TO DROP BELOW 15 PERCENT BY LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH EARLY TUESDAY EVENING. * IMPACTS: THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
627 WWUS85 KSLC 141000 CCA RFWSLC URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 358 AM MDT TUE SEP 14 2010 UTZ420-434-141945- /O.COR.KSLC.FW.W.0028.100914T1800Z-100915T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 358 AM MDT TUE SEP 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 AND 434... * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS SOUTH OF I-80...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS. * WIND: SOUTH WINDS OF 10 TO 20 MPH THIS MORNING WILL INCREASE TO 15 TO 25 MPH WITH GUSTS NEAR 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: POOR HUMIDITY RECOVERIES OVERNIGHT LAST NIGHT WILL ALLOW HUMIDITIES TO DROP BELOW 15 PERCENT BY LATE THIS MORNING OR EARLY THIS AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH EARLY THIS EVENING. * IMPACTS: THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
485 WWUS85 KSLC 141816 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1216 PM MDT TUE SEP 14 2010 UTZ420-434-150300- /O.CON.KSLC.FW.W.0028.000000T0000Z-100915T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 1216 PM MDT TUE SEP 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 AND 434... * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS SOUTH OF I-80...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS. * WIND: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS NEAR 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: POOR HUMIDITY RECOVERIES OVERNIGHT LAST NIGHT WILL ALLOW HUMIDITIES TO DROP BELOW 15 PERCENT THIS AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH EARLY THIS EVENING. * IMPACTS: THE COMBINATION OF STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 9:07 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 13, 9:07 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 AM MDT MON SEP 13 2010
.SYNOPSIS...A WARM AND DRY SOUTHWEST FLOW WILL REMAIN OVER THE AREA
TODAY. A WEAK DISTURBANCE WILL CROSS NORTHERN UTAH TUESDAY NIGHT.
THE RIDGE WILL REDEVELOP OVER THE REGION WEDNESDAY AND BEYOND.
&&
.DISCUSSION...STRONG HIGH PRESSURE REMAINS CENTERED OVER THE
SOUTHERN GREAT PLAINS THIS MORNING WHILE A TROUGH REMAINS SITUATED
JUST OFF THE WEST COAST. THIS SCENARIO WILL KEEP UTAH UNDER A
GENERALLY LIGHT TO MODERATE SOUTHWEST FLOW. MOISTURE IS SCARCE
WITH PRECIPITABLE WATER VALUES REMAINING UNDER HALF AN INCH. ONLY
SIGNIFICANT MOISTURE IS CURRENTLY NEAR THE FOUR CORNERS AREA...OR
BASICALLY OUT OF THE CWA. A VERY WEAK DISTURBANCE WILL EJECT OUT
OF THE TROUGH AND LIFT NORTHEAST ACROSS UTAH TODAY. THIS WILL
CAUSE SOME MOISTURE TO BE PULLED UP INTO SOUTHERN NEVADA LATER
TODAY AND THEN DRIFT NORTH TOMORROW. THIS COULD KICK OFF A FEW
THUNDERSTORMS WHICH MAY DRIFT EAST INTO SOUTHWEST UTAH...BUT THE
CHANCES ARE SMALL. NO UPDATES NEEDED.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE KSLC TERMINAL UNDER A
GENERALLY DRY AND STABLE SW FLOW ALOFT. LIGHT EAST WINDS AT
MID-MORNING WILL TURN MORE TO THE SOUTHEAST AND INCREASE THROUGH THE
BALANCE OF THE MORNING. THE DIURNAL WIND SWITCH TO THE NORTHWEST
SHOULD HOLD OFF UNTIL 18-20Z THIS AFTERNOON.
&&
.FIRE WEATHER...A RATHER DRY SOUTHERLY FLOW REMAINS OVER MUCH OF
UTAH THIS MORNING. THE EXCEPTION TO THIS IS THE 4-CORNERS REGION
WHERE SOME MOISTURE DID WORK NORTH THROUGH ERN AZ OVERNIGHT.
MOISTURE WILL WORK NORTH THROUGH WRN AZ/SRN NV TODAY...THEN SPILL
OVER INTO WRN UTAH THIS EVENING. ISOLATED SHOWERS/STORMS ARE
POSSIBLE TONIGHT...WITH THIS ACTIVITY SPREADING EAST WITH THE
MOISTURE TUESDAY. A WEATHER DISTURBANCE MOVING EAST THROUGH SRN UTAH
WEDNESDAY WILL SPAWN SOME SHOWERS/STORMS...THEN A DRIER AIRMASS WILL
SPREAD IN ROM THE WEST AND END THE THREAT FOR LATE IN THE WEEK.
INCREASING SOUTHERLY WINDS COMBINED WITH ALREADY LOW SURFACE
HUMIDITIES WILL BRING A THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS
TO THE WRN FIRE DISTRICTS BY TUESDAY AFTERNOON. THE GREATEST THREAT
WILL CENTER ON THE NORTHWESTERN AND WEST CENTRAL VALLEY AREAS. THE
ONLY CAVEAT TO THIS WOULD BE IF THE MOISTURE WORKING INTO WRN UTAH
OVERNIGHT IS SUFFICIENT TO RAISE RH VALUES ABOVE THE 15 PERCENT
THRESHOLD. WILL MAINTAIN THE FIRE WEATHER WATCH FOR NOW...WITH A
FINAL DECISION ON A RED FLAG WARNING PLANNED FOR THE AFTERNOON
PACKAGE.
RIDGING WILL BUILD IN FROM THE WEST DURING THE LATTER HALF OF THE
WEEK. DRY CONDITIONS AND WARMING TREND ARE EXPECTED THROUGH THE
COMING WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR FIRE WEATHER ZONES 420-434.
WY...NONE.
&&
PUBLIC..................YOUNG
FIRE WEATHER/AVIATION...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 13, 6:02 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 602 AM MDT MON SEP 13 2010 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 602 AM MDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A SOUTHWEST FLOW ALOFT ACROSS THE GREAT BASIN WILL KEEP TEMPERATURES WARM AND CONDITIONS DRY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN UTAH TUESDAY AFTERNOON. THESE STRONGER WINDS ALONG WITH THE ALREADY LOW RELATIVE HUMIDITIES COULD RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN UTAH. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WEST CENTRAL AND NORTHWEST FIRE ZONES FOR TUESDAY AFTERNOON AND EVENING. MOISTURE WORKING INTO UTAH WILL BRING A THREAT FOR SHOWERS AND THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY. DRIER AIR WILL FOLLOW FOR THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE THUNDERSTORM THREAT OVER MOST OF THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.